Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Grey discharge after mirena iud insertion. Should I be worried?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 3930 Questions
I have the Miranea IUD. I've had it since dec. 6th 2011. Ive been having this odd discharge that is grey. Should I be worried?
Posted Sat, 16 Feb 2013 in Birth Control
Answered by Dr. S Patra 1 hour later

Thanks for writing to us. I am giving answer to your query.

Mirena is more than 99% effective at preventing unwanted pregnancy. On the other hand, it can cause vaginal and pelvic infection (PID), associated with brown or gray discharge between period.

Brown or gray discharge is one of unpleasant side effects of Mirena. Any woman can experience this type of discharge in first 6-12 months of using IUD.

If it is associated with bad smell, then it suggests pelvic infection. Here you should undergo swab test for vaginal discharge, urine routine & microscopic to rule out underlying pathogens. A pelvic examination is also needed to be carried out by your consulting doctor. Proper antibiotic therapy and maintenance of genital hygiene are the mainstay of the treatment.

In case of long term gray discharge, you may need to remove Mirena to get relief.
Please consult with your gynecologist regarding this and take suggestive measures.

Hope I have answered your query. If you have any further questions I will be happy to help.
Wish your good health in future.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor